JOURNAL OF HOSPITAL GENERAL MEDICINE
Online ISSN : 2436-018X
Current issue
Displaying 1-7 of 7 articles from this issue
Editorial
Case Reports
  • Yuji Otsuka, Yuki Kikuchi
    2024 Volume 6 Issue 3 Pages 54-61
    Published: May 31, 2024
    Released on J-STAGE: July 10, 2024
    JOURNAL FREE ACCESS
    We report a case of clozapine-induced myocarditis in a Japanese man that occurred despite a slow increase in the dose of clozapine. The patient developed myocarditis on day 24 of treatment with clozapine, and his clinical course was complicated by ventricular fibrillation (VF) and permanent brain damage. Clozapine is the only effective antipsychotic against treatment- refractory schizophrenia (TRS). Nevertheless, the administration of this agent is associated with a risk of myocarditis. This risk is higher for East Asians versus other populations; therefore, it is important to titrate clozapine slowly in these populations of patients. The Japanese package insert for clozapine recommends a faster rate of titration than that stated in international guidelines, which may increase the risk of myocarditis. This case suggests that myocarditis can occur even if the dose of clozapine is increased at a markedly slower rate than that recommended in the package insert. Thus, we recommend revision of the Japanese package insert for clozapine to align with the international guidelines. This case also highlights the importance of close monitoring for adverse events in patients receiving treatment with clozapine, even under slow titration.
    Download PDF (411K)
  • Akihito Kimura, Norio Horiguchi, Kuniko Yoshida, Mayu Ishizaki, Yukie ...
    2024 Volume 6 Issue 3 Pages 62-67
    Published: May 31, 2024
    Released on J-STAGE: July 10, 2024
    JOURNAL FREE ACCESS
    A 48-year-old Japanese woman was referred to our hospital due to swelling and pain in both fingers. Tachycardia with a pulse rate of 120/min and redness, swelling, and spontaneous pain in the terminal phalanges of both fingers were observed. Based on physical examinations and blood tests, the patient was diagnosed as having acrodermal erythromelalgia complicated with Basedow’s disease. Therefore, administration of thiamazole was started. Fever persisted for several days, and dry cough appeared. Fine crackles in the bilateral lower lung fields were heard on auscultation, and bilateral interstitial pneumonia was observed on chest computed tomography. Blood tests were positive for anti-MDA5 antibody, and the patient was diagnosed as having clinically amyopathic dermatomyositis and rapidly progressive interstitial lung disease. We report this case because, in addition to acrodermal erythromelalgia, amyopathic dermatomyositis complicated with Basedow’s disease is extremely rare.
    Download PDF (219K)
  • Hikaru Uechi, Kenichiro Yaita, Mamiko Koga, Daichi Mine, Yoshio Sa ...
    2024 Volume 6 Issue 3 Pages 68-75
    Published: May 31, 2024
    Released on J-STAGE: July 10, 2024
    JOURNAL FREE ACCESS
    A febrile 27-year-old male patient with lymphadenopathies was admitted to our hospital. Tuberculosis was considered as one of the differential diagnoses. Lung lesions were not apparent by the first chest computed tomography, and the result of T-SPOT®.TB was negative. A secondary chest computed tomography, however, showed a miliary pattern shadow in images of the bilateral lungs, and a QuantiFERON®-TB Gold Plus test was positive. In addition, an acid-fast bacillus was detected in the patient’s gastric lavage, and a collection of epithelioid cells was revealed in a trans-bronchial lung biopsied specimen. We finally confirmed the patient’ s diagnosis as miliary tuberculosis. Clinicians should be aware that tuberculosis cases often require difficult diagnostic processes with vigorous support from many specialists.
    Download PDF (315K)
Short Case Report
Key Images
feedback
Top